News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Levaquin and Sprintec (ortho thricyclen)


 scooby6zz - Sun Nov 18, 2007 11:27 pm

I am on Sprintec and recently took the antibiotic Levaquin is there a decresed effectiveness with this antibiotic? How long should I wait to have sex after completing taking this antibiotic? I did have sex already. I was on the last day of my pilll pack for the active pills and was off the antibiotic for two days when I started to have intercourse. Is this okay?
 Debbie Miller, RN - Mon Nov 19, 2007 12:04 am

User avatar I find no evidence of problems with taking these medications together. It is now believed that in most cases the concern about antibiotics and birth control pills is overstated. Except in the case of Rifampin (not used very often except in tuberculosis), no large studies have proved such an effect with oral contraceptives and antibiotics. There is still some question about whether the newer, extremely low-dose birth control pills might be more susceptible this way. And, of course there could be a small percentage of women who have this kind of problem. We are all very individualized and there are lots of theoretical risks.

The thing that is most likely to cause you to become pregnant while on the pill would be missing days and not taking them as prescribed.

Best regards

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here